Hail, Hitchcock
- When
- July 8, 9:00 PM MST
- Where
- Hitchcock County, 7 mi N of Culbertson
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.333, -100.833
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jul 8, 1:00 PM MST, 8 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 200 PM MDT THU JUL 8 2004 .DISCUSSION...FORECAST CONCERNS ARE CHANCES OF PRECIP AND TEMPERATURES AS UPPER LEVEL FLOW SLOWLY SHIFTS TO A MORE MONSOONAL PATTERN WITH SHOWERS AND THUNDERSTORMS RIDING THE UPPER RIDGE. TONIGHT/FRIDAY...UPPER WAVE AND ASSOCIATED MOISTURE MOVES SOUTHEAST TONIGHT...AFFECTING PRIMARILY THE NORTHEAST 1/3 OR SO OF THE AREA. THERE WERE SOME HINTS IN THE 850 WINDS AND 6 HOURLY PRESSURE RISES THAT SOME OUTFLOW DRIVEN WINDS WILL PUSH SOUTHWEST THROUGH MUCH OF THE AREA FROM THIS ACTIVITY. WILL WAIT AND SEE. HIGH PRESSURE GENERALLY IN CONTROL FOR FRIDAY AS EAST TO SOUTHEAST WINDS DEVELOP AROUND THE DEVELOPING SURFACE LOW SOMEWHERE OVER SOUTHEAST COLORADO. FRIDAY NIGHT/SATURDAY...GFS/ETA INDICATING A WAVE TO MOVE ACROSS EASTERN COLORADO FRIDAY NIGHT BETWEEN THE UPPER TROUGH OVER THE NORTHWEST AND UPPER HIGH OVER THE SOUTH. MODELS TRY AND PAINT SOME PRECIP OVER THIS AREA WHICH I CANT ARGUE AGAINST. STILL SOME LINGERING DYNAMICS AND INSTABILITY OVER FAR EASTERN COLORADO SATURDAY AFTERNOON...COINCIDENT WITH STEEPER MID LEVEL LAPSE RATES. WILL INSERT SOME 20 POPS ACCORDINGLY. ELSEWHERE...THREAT IS LOWER. SATURDAY NIGHT/SUNDAY...ATMOSPHERE DESTABILIZES QUITE A BIT SUNDAY DESPITE UPPER RIDGE OVER THE AREA. THERE ARE SOME HINTS OF A VORTICITY TROUGH ALONG A NORTHEAST TO SOUTHWEST ORIENTATION... SIMILAR TO THE MID LEVEL MOISTURE AXIS. WILL KEEP SOME ISOLATED THUNDERSTORMS OVER ALL BUT THE NORTHWEST THIRD OF THE AREA. MONDAY-THURSDAY...UPPER PATTERN IN GENERALLY FAVORS UPPER RIDGE CENTER NEAR THE FOUR CORNERS AREA. AMPLITUDE CHANGES COULD ALLOW BACKDOOR FRONTS INTO THE AREA...ASSISTED BY ANY CONVECTIVE SYSTEMS RIDING THE BACKSIDE. 850 TEMPERATURES AND MOS/ENSEMBLE MOS GUIDANCE IN AGREEMENT WITH TEMPERATURES GENERALLY IN THE 90S AND MINS IN THE 60-70 RANGE. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && DDT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 945 AM MDT THU JUL 8 2004 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-091200- CHEYENNE KS-CHEYENNE COUNTY CO-DECATUR KS-DUNDY NE-GOVE KS-GRAHAM KS- GREELEY KS-HITCHCOCK NE-KIT CARSON COUNTY CO-LOGAN KS-NORTON KS- RAWLINS KS-RED WILLOW NE-SHERIDAN KS-SHERMAN KS-THOMAS KS-WALLACE KS- WICHITA KS-YUMA COUNTY CO- 945 AM MDT THU JUL 8 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE BEGINNING LATE THIS AFTERNOON TO THE NORTH AND EAST OF AN OUTFLOW BOUNDARY FROM JOES COLORADO TO LEOTI KANSAS. THE SEVERE WEATHER THREAT WILL INCREASE OVERNIGHT FARTHER NORTH AND EAST TOWARD MCCOOK NEBRASKA AND HILL CITY KANSAS. THE ATMOSPHERE REMAINS EXTREMELY UNSTABLE TODAY. HOWEVER...DRY MID LEVEL AIR MAY INHIBIT STORM FORMATION THIS AFTERNOON. TWO LOCATIONS HAVE A CHANCE FOR ISOLATED THUNDERSTORMS THIS AFTERNOON AND EVENING...ONE ALONG THE OUTFLOW BOUNDARY...THE OTHER ALONG THE LEADING EDGE OF DEEPER MOISTURE FROM HILL CITY TO NORTON. ANY STORM MAY RAPIDLY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES ARE POSSIBLE AGAIN TODAY. A MORE WIDESPREAD AREA OF THUNDERSTORMS WILL LIKELY MOVE INTO SOUTHWEST NEBRASKA AND NORTHWEST KANSAS AFTER 10 PM CDT. THESE STORMS WILL BE CAPABLE OF PRODUCING STRONG OUTFLOW WINDS UP TO 70 MPH...ALONG WITH HEAVY RAINFALL AND ISOLATED LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN ACTIVE WEATHER PATTERN WILL REMAIN IN PLACE FRIDAY THROUGH SUNDAY...AS A STALLED COLD FRONT PROMOTES AFTERNOON AND EVENING THUNDERSTORM DEVELOPMENT. THE ONLY ORGANIZED SEVERE WEATHER THREAT FROM THESE STORMS APPEARS TO BE ISOLATED DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON THROUGH TONIGHT OVER MUCH OF THE TRI STATE REGION. BURKE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 900 PM MDT THU JUL 8 2004 KSZ003-004-NEZ080-081-090900- DECATUR-HITCHCOCK-NORTON-RED WILLOW- 1000 PM CDT THU JUL 8 2004 THE STORM PREDICTION CENTER HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 594 FOR PORTIONS OF THE TRI-STATE AREA UNTIL 4 AM CDT. THE FOLLOWING COUNTIES IN NORTHWEST KANSAS AND EXTREME SOUTHWEST NEBRASKA ARE INCLUDED IN THE WATCH. IN NORTHWEST KANSAS NORTON AND DECATUR COUNTIES ARE INCLUDED...AND IN EXTREME SOUTHWEST NEBRASKA THE WATCH INCLUDES HITCHCOCK AND RED WILLOW COUNTIES. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS TO DEVELOP IN AND CLOSE TO THE WATCH AREA. HAIL TO 2 INCH IN DIAMETER...WIND GUSTS TO 70 MPH...AND DANGEROUS LIGHTNING WILL BE POSSIBLE IN ANY OF THE THUNDERSTORMS. IF SEVERE WEATHER IS OBSERVED OR A WARNING IS ISSUED...TAKE ACTION IMMEDIATELY. RJC
The Goodland radar (KGLD), 130 km away, was scanning. The volume nearest the first event began at 03:59 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404874, 5404875.